Has your father been diagnosed with congestive heart failure? Be sure he touches base with his physician about that cough.
yes, before the sugery in August. Now, no one seems to have answers to anything. can't ever talk to the heart doctor. Family doctor dosen't know, he says go to ER. Dad's afraid he will die there. We check with a couple other doctors tomorrow, one has to do with the pacemaker, the other an oncologist. We don't know why he shakes so bad. thanks for you concern
I have to clarify some points. When did the shaking ang cough started? Is this before or after the prescription of metoprolol? Metoprolol is a beta-adrenergic blocking agent that is used for treating high blood pressure, heart pain, abnormal rhythms of the heart, and some neurologic conditions. Metoprolol is generally well tolerated. However, this drug may reduce blood flow to the hands and feet, causing them to feel cold. Smoking may worsen this effect. Some side effects include: symptoms of a very slow heartbeat (e.g., persistent dizziness, fainting, unusual fatigue), bluish discoloration of the fingers and toes, numbness/tingling/swelling of the hands or feet, decreased sexual ability, reversible hair loss, mental or mood changes, trouble breathing, cough, unexplained or sudden weight gain, increased thirst, increased urination.
Reference: Link: http://www.medicinenet.com/metoprolol/article.htm
Discuss these symptoms with your father's doctor. It is also recommended to dress warmly and avoid tobacco use. If it is necessary to discontinue metoprolol, its dosage should be reduced gradually over several weeks.
Take care and keep us posted.